Thunderstorm Wind, Comanche
- When
- May 6, 1:18 PM CST
- Where
- Comanche County, 4.85 mi NW of Lake Ellsworth Dam
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 34.840, -98.430
Several trees snapped.
A potent Spring storm system took shape across the Southern and Central Plains. Strong surface cyclogenesis took shape during the day, allowing ample moisture to return northward with strong southerly flow.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A potent Spring storm system took shape across the Southern and Central Plains. Strong surface cyclogenesis took shape during the day, allowing ample moisture to return northward with strong southerly flow. At the same time, a strong upper level shortwave trough allowed strong mid level westerlies to overspread much of the Plains region. With large instability and wind shear, the stage was set for widespread severe storm development. Storms initiated within the open warm sector ahead of the dryline. The first storm developed near Lawton and moved northeast along I-44 into parts of central Oklahoma, resulting in several tornadoes and large hail. Additional supercells spawned tornadoes across northern Oklahoma, and the slow moving nature of storms lead to several occurrences of flash flooding. Storms continued well into the night.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at May 6, 11:53 AM CST, 1 hour 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1253 PM CDT WED MAY 6 2015 .DISCUSSION... THE 18Z AVIATION DISCUSSION FOLLOWS.... && .AVIATION... TIMING OF EVERYTHING IN THE TAFS IS LOW CONFIDENCE. THE FORECASTS ARE BASED ON THE GENERAL IDEA OF NORMAL DIURNAL IMPROVEMENT IN CEILINGS...FOLLOWED BY THE DEVELOPMENT OF TSRA IN SW OK/W N TX...MOST LIKELY AFFECTING TAF SITES WITHIN A FEW HOURS OF 01Z...ALTHOUGH TSRA ARE ALREADY DEVELOPING. SEVERE STORMS ARE LIKELY TO OCCUR...BUT CANNOT BE FORECAST PRECISELY ENOUGH TO INCLUDE IN TAFS. LATE TONIGHT...LOW LEVEL MOISTURE IS LIKELY TO CREATE A LOW CLOUD LAYER SIMILAR TO THIS MORNING...FOLLOWED BY THE USUAL DIURNAL IMPROVEMENT. WE DO NOT EXPECT WIDESPREAD TSRA TONIGHT...BUT SCT TSRA ARE LIKELY THROUGH AT LEAST 05Z. MODERATE TO FAIRLY STRONG S WINDS WILL CONTINUE WITH RELATIVELY LITTLE CHANGE THROUGH THE PERIOD. CMS && .PREV DISCUSSION... /ISSUED 1046 AM CDT WED MAY 6 2015/ UPDATE... SOME LIGHT SHOWERS CONT TO DEVELOP THIS MORNING IN PARTS OF SW AND CENTRAL OK. LOOKS LIKE THERE MAY BE A WEAK DISTURBANCE IN THE FLOW THAT IS HELPING TO GENERATE THIS ACTIVITY. THE SHOWERS WILL LIKELY SHIFT OUT OF THE AREA OR END EARLY THIS AFTN AS THIS DISTURBANCE MOVES OUT OF THE AREA. GUSTY WINDS TODAY... ESPECIALLY IN NW OK. SOME LOCATIONS ARE CURRENTLY GUSTING ABOVE 40 MPH. WIND SPEEDS ARE EXPECTED TO DECREASE SLIGHTLY LATE MORNING/EARLY AFTN SO WILL HOLD OFF ON A WIND ADVISORY BUT IF THE STRONG WINDS PERSIST MAY NEED ONE FOR A FEW COUNTIES IN NW OK. WILL CONTINUE TO MONITOR. SOME SEVERE STORMS ARE STILL POSSIBLE LATER THIS AFTERNOON AND THIS EVENING ACROSS PARTS OF THE FA... WITH LARGE HAIL... DAMAGING WIND GUSTS... AND A FEW TORNADOES POSSIBLE. PREV DISCUSSION... /ISSUED 630 AM CDT WED MAY 6 2015/ AVIATION...06/12Z TAF ISSUANCE... ACTIVE AVIATION PERIOD... CEILINGS WILL VARY THIS MORNING BETWEEN IFR AND MVFR AT ALL SITES... WITH WIDELY SCATTERED SHOWERS AND THUNDER ACROSS CENTRAL OKLAHOMA. STORMS WILL CONTINUE TO MOVE SLOWLY EASTWARD THROUGH MID TO LATE MORNING... WITH CEILINGS EXPECTED TO IMPROVE TO MVFR TO VFR THROUGH 06/18Z. THUNDERSTORM CHANCES WILL INCREASE LATE THIS AFTERNOON AND EVENING ACROSS FAR WRN OK/WRN N TX... FELT CONFIDENT TO MENTION IN KCSM/KHBR/KLAW/KSPS TAFS WITH TEMPO GROUP. SOUTH WINDS WILL REMAIN GUSTY TODAY... INCREASING TO 20 TO 30KTS THROUGH THE LATE MORNING AND THROUGH THE AFTERNOON. JTK PREV DISCUSSION... /ISSUED 548 AM CDT WED MAY 6 2015/ UPDATE... PRECIP/WX THROUGH THIS MORNING... DISCUSSION... ISOLATED STORMS HAVE CONTINUED TO DEVELOP SOUTH OF THE OKC METRO NEAR THE CANADIAN RIVER VALLEY... LIFTING N/NE THIS MORNING. THIS ACTIVITY APPEARS TO BE TIED TO A WEAK 850MB DPT AXIS THAT NUDGES INTO CENTRAL OK... WITH STORMS DEVELOPING ON THE AXIS OF 12 TO 14C DEWPOINTS. ELSEWHERE... STORMS CONTINUE TO DEVELOP NEAR THE TERMINUS OF THE LLJ OVER NORTH CENTRAL OK... NEAR PONCA CITY. EXPECT THIS ACTIVITY TO PERSIST THROUGH SUNRISE... WITH THE BULK OF THE PRECIP CONTINUING TO EXIT ACROSS ERN OK. JTK PREV DISCUSSION... /ISSUED 348 AM CDT WED MAY 6 2015/ DISCUSSION... A LOT TO COVER... TRIED TO HIT THE HIGHLIGHTS TODAY THROUGH SATURDAY. THIS MORNING... THUNDERSTORMS WILL CONTINUE TO MOVE EASTWARD ACROSS CENTRAL OK. ALOFT... THE H500 NEGATIVELY TILTED TROUGH CONTINUES TO CHURN N/NE INTO ERN CO/WRN KS... RESULTING IN A REGION OF STRONG ASCENT ACROSS MUCH OF OK. THIS COMBINED WITH DECENT LL SHEAR... GUSTS OF 35 TO 45 MPH AND SPORADIC GUSTS OF 55 TO 65 MPH WILL CONTINUE TO BE POSSIBLE WITH THE STRONGEST THUNDERSTORMS THROUGH 4 TO 5 AM. HEAVY RAINFALL ACROSS THE REGION HAS ALSO RESULTED IN SEVERAL REPORTS OF FLASH FLOODING... INCLUDING SIGNIFICANT FLOODING OF ROADWAYS IN NORMAN AND IN CYRIL. THROUGH SUNRISE... EXPECT SKIES TO CONTINUE TO CLEAR ACROSS WRN OK. THROUGH 08Z... WV IMAGERY PAINTS THE PICTURE FAIRLY CLEAR... WITH DRIER AIR HELPING THIN CLOUD COVER WITHIN THE MID-LEVELS ACROSS PORTIONS OF THE TX PH. IT APPEARS... AT THE MOMENT... THAT WE WILL RECOVER FAIRLY WELL TODAY AHEAD OF THE NEXT H500 IMPULSE THAT IS CURRENTLY TRAVERSING THROUGH NERN NM. LL MOISTURE WILL STEADILY INCREASE THROUGH THE DAY ACROSS CENTRAL INTO WRN OK... ESPECIALLY ACROSS SWRN OK INTO NRN TX WHERE MID 60S DPTS ARE EXPECTED BY EARLY AFTN. WITH SFC WARMING THROUGH THE AFTN... INSTABILITY WILL INCREASE... WITH MLCAPE VALUES ANYWHERE FROM 1200 TO 2500 J/KG POOLING AHEAD OF THE DRY LINE. SPEAKING OF THE DRYLINE... TRADITIONAL GUIDANCE (NAM/GFS/ECMWF) DEVELOP A MODEST DPT GRADIENT... ADVANCING JUST TO THE WRN OK/TX BORDER. MESOSCALE GUIDANCE FROM THE NMM AND ARW FLAVORS OF THE WRF ARE A TAD MORE AGGRESSIVE... ADVANCING IT A TOUCH FURTHER INTO WRN OK/WRN N TX. EXPECT MODEST DEEP LAYER SHEAR... 30-40KTS AND ORIENTED PERPENDICULAR TO THE BOUNDARY... SUGGESTING SUPERCELL DEVELOPMENT. BUFR PROFILES OF CAPE WITHIN THE HAIL GROWTH ZONE WOULD EASILY SUGGEST GOLF BALLS... TO NEAR BASEBALLS WITH THE STRONGEST STORMS. AS FOR TORNADOES... BETTER CHANCE WILL LIKELY BE IN SRN KS WHERE LL WIND FIELDS WILL HAVE MORE INFLUENCE FROM THE RESIDENT SFC LOW. HOWEVER... THERE REMAINS A LOW CHANCE OF TORNADO DEVELOPMENT WITH THE STRONGEST STORMS ACROSS PORTIONS OF WRN OK/WRN N TX... AS LL SHEAR INCREASES WITHIN A NARROW WINDOW LATE THIS AFTN/EVENING... AND COULD BE ENHANCED IF THE DRYLINE MAKES IT A TAD FARTHER EAST AND STORMS CAN MAINTAIN RESIDENCE ON THE BOUNDARY OR IF ADDITIONAL STORMS GO UP ON ANY OUTFLOW FROM EARLIER UPDRAFTS. OVERALL... DAMAGING HAIL AND WINDS REMAIN THE PRIMARY CONCERNS. OVERNIGHT AND THURSDAY... SCATTERED STORMS WILL LIKELY LINGER ACROSS PORTIONS OF THE REGION... PRIMARILY FROM WRN N TX AND SRN OK THROUGH NERN OK AS BROAD ISENTROPIC ASCENT REMAINS ACROSS THE REGION... WHILE TO THE NORTH IN KS... A COLD FRONT WILL STALL... LINGERING FROM THE NRN PANHANDLES INTO NERN KS WITH A SFC LOW DEVELOPING OVER THE PANHANDLES THROUGH THU AFTN. ONCE AGAIN... THE DRYLINE WILL MAKE ANOTHER PUSH INTO THE ERN PANHANDLES NEAR THE OK/TX BORDER. STORM DEVELOPMENT WILL RELY HEAVILY ON HOW THE ATMOSPHERE RESPONDS TO THE PRIOR MORNING ACTIVITY. AT THE MOMENT... EXPECT ENOUGH RECOVERY TO GET MLCAPE VALUES IN THE 1200 TO 2500 J/KG RANGE AGAIN... WITH INITIATION SOMEWHERE NEAR THE TRIPLE POINT IN SWRN KS... WHERE THE DRYLINE AND COLD FRONT INTERSECT... WITH DEEP LAYER SHEAR SUPPORTIVE OF SUPERCELL DEVELOPMENT ALONG THE DRYLINE ACROSS THE PANHANDLES THROUGH THE LATE AFTN/EVENING. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE THE PRIMARY HAZARDS... WITH A WINDOW FOR TORNADO DEVELOPMENT WITH INITIAL DEVELOPMENT ACROSS SWRN KS AND THE PANHANDLES... WITH A LOW CHANCES ACROSS NWRN OK/WRN OK. OVERNIGHT... AGREE WITH SPC ANALYSIS... STORMS WILL LIKELY MERGE INTO AN MCS OVERNIGHT INTO FRIDAY MORNING AIDED BY THE INCREASING LLJ AND MOVING EASTWARD ACROSS SRN KS/NRN OK THROUGH FRI MORNING. FOR FRIDAY... SEVERE WEATHER CHANCES WILL DEVELOP ONCE AGAIN AS ANOTHER H500 IMPULSE TRAVERSES THE WRN TROUGH AND LIFTS E/NE INTO THE SRN PLAINS. SIMILAR TO TODAY AND THU... INSTABILITY DEVELOPMENT WILL BE CONDUCIVE TO RECOVERY... BUT A QUICK GLANCE THIS MORNING SUGGEST LARGE SCALE LIFT AND FOCUSING FROM THE COLD FRONT IN SRN KS AND THE DRYLINE WILL COMBINE WITH INCREASING INSTABILITY ONCE AGAIN FOR STORMS. LARGE HAIL AND DAMAGING WINDS WILL BE THE THREATS... WITH A POSSIBLE TORNADO HAZARD IN THE EARLY EVENING AS BUFR SOUNDINGS SUGGEST LOW LCLS AND LL SHEAR WILL INCREASE AS SFC WINDS BACK ACROSS SWRN KS/NRN PANHANDLES/NWRN OK. OVERNIGHT... STORMS WILL ONCE AGAIN LIKELY DEVELOP INTO AN MCS... MOVING ACROSS SRN KS/NRN OK. PRESSING FOR TIME... STORM CHANCES WILL EXIST ON SATURDAY AS WELL... WITH SEVERE STORMS POSSIBLE ONCE AGAIN IN THE AFTN AND EVENING AS THE DRYLINE MAKES ANOTHER SURGE EAST... WITH GUIDANCE SUGGESTING A FARTHER PUSH INTO WRN OK. MID-RANGE GUIDANCE SUGGESTS A SIMILAR SETUP TO THU AND FRI... WITH A SFC LOW LIFTING NORTHWARD AND STORMS DEVELOPING ON THE DRYLINE LATE IN THE AFTN WITH DECENT SHEAR AND INSTABILITY. FOR SUNDAY... THE COLD FRONT WILL FINALLY PUSH S/SE ACROSS THE SRN PLAINS AS THE WRN TROUGH FINALLY ADVANCES ACROSS THE ROCKIES. PRECIP CHANCES WILL CONTINUE THROUGH THE DAY... ENDING NW/SE OVERNIGHT INTO MONDAY MORNING. JTK && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 76 64 77 64 / 60 50 40 60 HOBART OK 78 62 77 64 / 30 60 50 70 WICHITA FALLS TX 80 64 79 66 / 30 60 50 50 GAGE OK 81 62 80 59 / 10 20 50 60 PONCA CITY OK 76 66 79 63 / 70 50 40 70 DURANT OK 77 65 79 67 / 60 40 50 50 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 25/23/23
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1141 AM CDT WED MAY 6 2015 OKZ004>048-050>052-TXZ083>090-071645- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1141 AM CDT WED MAY 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... .THUNDERSTORMS... THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS ACROSS PART OF WESTERN AND CENTRAL OKLAHOMA AND WESTERN NORTH TEXAS. LOCATION... THE ENHANCED RISK AREA IS GENERALLY ALONG AND EAST OF A LINE FROM FREEDOM AND CLINTON... TO ALTUS OKLAHOMA AND BENJAMIN TEXAS... AND THEN WEST OF A LINE FROM BLACKWELL AND STILLWATER... TO PAULS VALLEY AND ARDMORE OKLAHOMA. THIS INCLUDES PLACES SUCH AS ENID... THE OKLAHOMA CITY METRO... LAWTON... AND WICHITA FALLS. TIMING... 4 PM TO MIDNIGHT IMPACTS... HAIL UP TO THE SIZE OF BASEBALLS... WIND GUSTS OF 60 TO 70 MPH... A FEW TORNADOES... LOCALLY HEAVY RAINFALL WHICH COULD CAUSE SOME FLOODING... .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL IN THE RISK AREAS SHOULD BE READY FOR SEVERE WEATHER OPERATIONS. DISCUSSION... BY LATE AFTERNOON... SOME THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A DRYLINE IN WESTERN OKLAHOMA AND ADJACENT AREAS OF NORTH TEXAS. THE NUMBER OF STORMS THAT AFFECT PARTS OF OKLAHOMA AND WESTERN NORTH TEXAS COULD BE LOW BUT THOSE STORMS THAT DO DEVELOP WILL HAVE A HIGH PROBABILITY OF BEING SEVERE. HIGH INSTABILITY ALONG WITH STRONG WIND SHEAR ACROSS THE AREA WILL SUPPORT SUPERCELL STORMS WITH VERY LARGE HAIL AND DAMAGING WIND GUSTS. A FEW TORNADOES WILL ALSO BE POSSIBLE. THUNDERSTORM INTENSITY IS EXPECTED TO GRADUALLY WEAKEN DURING THE OVERNIGHT HOURS...BUT STORMS MAY STILL PRODUCE LOCALLY HEAVY RAINFALL AND SOME HAIL. THE FORECAST COULD CHANGE THIS AFTERNOON AS WE CONTINUE TO MONITOR THE SITUATION SO CHECK BACK OFTEN FOR THE LATEST INFORMATION ON THE POTENTIAL FOR SEVERE WEATHER LATER TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... .THUNDERSTORMS... A VERY ACTIVE WEATHER PATTERN WILL REMAIN IN PLACE THROUGH AT LEAST SUNDAY. SEVERE STORMS WILL BE POSSIBLE EACH DAY...ESPECIALLY DURING THE MID AFTERNOON INTO THE LATE EVENING. AT THIS TIME...SATURDAY MAY HAVE THE GREATEST POTENTIAL FOR SEVERE WEATHER AS A STRONG STORM SYSTEM APPROACHES THE SOUTHERN PLAINS. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1119 AM CDT WED MAY 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM TSTM WND DMG 2 NE PAULS VALLEY 34.76N 97.20W
05/06/2015 GARVIN OK FIRE DEPT/RESCUE
METAL TRAILOR AND 2 STORAGE SHEDS DESTROYED. POSSIBLE
ROOF DAMAGE TO A HOME. REPORTED AT THE INTERSECTION OF
HWY 19 AND CTY RD 1550
1245 AM TSTM WND DMG NE OKLAHOMA CITY 35.47N 97.51W
05/06/2015 OKLAHOMA OK BROADCAST MEDIA
POWER LINE DOWNED, DAMAGING A UTILITY METER AT A HOME.
TREE DOWNED ALONG WITH MANY TREE LIMBS. REPORTED NEAR
INTERSECTIONS OF NE36TH AND N. MARTIN LUTHER KING AVE.
1237 AM TSTM WND DMG N NORMAN 35.22N 97.44W
05/06/2015 CLEVELAND OK NWS EMPLOYEE
TREE LIMBS DOWN AT ROCKCREEK RD AND N PORTER AVE.
&&
JPIKEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1227 PM CDT WED MAY 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM TSTM WND DMG DEL CITY 35.45N 97.44W
05/06/2015 OKLAHOMA OK PUBLIC
REPORT OF SEVERAL TREES DAMAGED IN AN AREA GENERALLY
ALONG I-40 BETWEEN SE 15TH ST AND SOONER RD.
&&
JPIKEThe Altus AFB radar (KFDR), 73 km away, was scanning. The volume nearest the first event began at 19:17 UTC.
20 hail, 15 tornado, 12 thunderstorm wind, 6 flash flood. Local standard time, as filed.
Several trees snapped.
Several trees snapped or uprooted.
Large tree limbs downed.
A storm chaser observed a tornado develop approximately 2.5 miles east of Apache and move northeast to approximately 3 miles east-northeast of Apache. Trees were damaged, but no known structure damage occurred.
Live coverage from Oklahoma City television stations showed a tornado develop approximately 4 miles northwest of Cyril. No damage was reported.
No damage was reported.
No damage was reported.
No damage was reported.
A large tornado developed east of Amber and moved slowly northeast near or along Interstate 44, then turned north impacting the community of Bridge Creek. The most intense damage occurred just east of the Interstate 44 and H.E. Bailey Turnpike Spur near Bridge Creek where EF3 damage was observed to a home (DI 2, DOD 7) and a mobile home (DI 4, DOD 12). A pickup truck was also thrown for several hundred yards in this area. Numerous homes and other buildings were damaged along the tornado path.
Numerous storm spotters and chasers reported a tornado briefly developed approximately 5 miles south of Ringwood. No damage was reported.
A storm chaser with KFOR-TV observed a satellite tornado that occurred near the large tornado east of Amber. Any damage from this tornado would be indistinguishable from the damage path of the large tornado, and the location is estimated.
Spotters and chasers observed a brief tornado estimated to have occurred about 2 miles south-southwest of Carrier.
Storm chasers observed a tornado in the southeast part of Newcastle. Aerial images indicated two outbuildings lost their roofs or were destroyed (DI 1, DOD 5).
No damage was reported.
An NWS storm survey found that a tornado touched down near 60th Avenue NW and Robinson Street in northwest Norman. Damage was observed to trees and fencing with damage direction indicating a small vortex. This area was embedded within a large swath of wind damage from the storm's rear-flank downdraft that extended from this area to near Max Westheimer Airport.
No damage was reported.
A tornado developed south of 36th Avenue NW and Rock Creek Road and traveled basically north near 36th Avenue to near Indian Hills Road through the northwest side of Norman. Numerous house roofs, trees, fences and power poles were damaged in the neighborhoods along 36th Avenue. HVAC equipment was damaged and light poles were downed at the Norman Healthplex hospital at 36th Avenue NW and Tecumseh Road.
Straight lined wind damage associated with a rear flank downdraft damaged the facade of a hotel along interstate 35.
No damage was reported.
No damage was reported.
Water over several roads and flowing out of ditches along highway 62.
A trailer was flipped over by damaging straight line winds.
No damage was reported.
Damage to several vehicles and siding on one home. Damages estimated.
A storm chaser with KOKH observed a tornado east-southeast of Seiling. No damage was reported and the location is estimated.
Storm spotters observed a tornado northwest and north of Verden and near and east of Lake Chickasha. The radar signature indicated that this tornado was likely a potentially significant tornado, however no damage was reported in this very rural area and the torando path is estimated.
No damage was reported.
High water beneath railroad overpass made 19th street impassable.
A storm chaser observed a brief tornado estimated to be approximately 5 miles south-southwest of Wakita. No known damage occurred.
Vehicles stranded due to high water and excessive heavy rainfall.
No damage was reported.
Chaser video and an NWS storm survey indicated that a tornado touched down about 3 miles southeast of Tuttle and moved south-southeast. Trees were uprooted (DOD 27, DI 3) and two homes sustained minor damage (DOD 2, DI 2-4).
Over 3 inches of rain fell in one hour at Will Rogers World Airport in southwest Oklahoma City. This resulted in areas of flooding across southwestern portions of the Oklahoma City metro. No damage was reported.
No damage was reported.
One woman perished while seeking shelter from a tornado in a below ground storm cellar. Heavy rains flooded the cellar, and the woman drowned.
No damage was reported.
Videos from storm chasers and an NWS damage survey indicate a tornado developed about 4 miles east-northeast of Tuttle and moved southeast then east to about 2 miles northeast of Bridge Creek. Observed damage was confined to trees along the path. The end of the path likely overlapped with the north end of the damage path of the Bridge Creek tornado from earlier in the day.
Several trees snapped or uprooted.
Severe winds up to 82 mph measured with half dollar sized hail. No damage information was available.
Hail damaged roofs of homes and stripped leaves off of trees.
No damage was reported.
A tornado touched down near Southeast 59th Street and Eastern Avenue in Oklahoma City, and moved north along Eastern Avenue, then northwest crossing Interstate 35 near and south of Southeast 44th Street before turning west and dissipating near Southeast 44th Street and Lindsay Avenue. The most significant damage occurred just east of Interstate 35 where a motel sustained significant damage losing most walls on the second floor (DI 6, DOD 8) and significant damage to many recreational vehicles at an adjacent RV park. While not directly related to the tornado, one woman perished while seeking shelter from the tornado in a below ground storm cellar. Heavy rains flooded the cellar, and the woman drowned.
No damage was reported.
No damage was reported.
No damage was reported.
No damage was reported.
No damage was reported.
A four foot diameter was snapped at the base and several power lines and poles were downed.
At least one home and a business were flooded.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Flash Flood, Cleveland | 2015-05-06 | 43 | Female | Other | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2015Every state in 2015This day in weather historyThe tornado archive for Oklahoma, 2015Warnings in Oklahoma, May 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 577458, 577459, 577460, 581784, 581786, 577461, 577462, 577463, 577464, 577465, 581795, 581800, 581804, 581806, 581824, 577466, 581834, 577467, 581839, 577468, 577469, 577470, 577471, 579730, 577472, 577473, 577474, 581844, 581853, 577475, 579731, 581858, 579733, 577476, 581863, 579734, 577477, 587315, 577478, 581864, and more.